MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR AND BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR AND BILIARY STENT SYSTEM
Catalog Number EX060603CS
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any patient details.
 
Event or Problem Description
It was reported that the stent failed to deploy during treatment.The delivery system was removed with no issues and another stent delivery system was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.As part of all complaint investigations, an attempt was made to evaluate the subject device as well as the device usage.In this case, no sample or image was provided for evaluation.Therefore, the reported event could not be reproduced.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.A difficult vessel anatomy or challenging stent placement site may lead to high friction during the attempt to release the stent and subsequent deployment failure.In this case, the tracking path was heavily calcified and the target anatomy was straight.As reported, the lesion had been pre-dilated.The use of a guide wire smaller than recommended in the ifu may be another contributing factor to the reported event.In this case, a 0.018" guide wire was used instead of a 0.035"' guide wire.On the basis of the information available and as no sample was returned for evaluation, a definite root cause for the reported event could not be determined.The ifu states: "examine the stent system for any damage.If it is suspected that the sterility or performance of the device has been compromised, the stent system should not be used." and "if excessive force is felt during stent deployment, do not force the stent system.Remove the stent system as possible, and replace with a new unit." furthermore, the ifu indicates that a 0.035" guide wire is required for the procedure.Additionally, the ifu states: "the safety and effectiveness of this device for use in treatment of in-stent restenosis has not been established." the use of the device for treatment of an in-stent restenosis represents an off-label use.
 
Event or Problem Description
It was reported that the stent failed to deploy during stenting of a pre-dilated lesion in the sfa and popliteal artery due to multifocal disease and recurrent in-stent stenosis of existing stents in the distal sfa.The delivery system was removed without issue and another stent was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The evaluation of the returned device confirmed the reported deployment failure.The stent was found to be loaded in the system upon sample receipt.A force transmitting component in the grip section was found to be broken leading to the impossibility to deploy the stent by using the thumbwheel and the fast track deployment lever.During functional testing, the stent could be deployed with the rapid deployment ring.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.A difficult vessel anatomy or challenging stent placement site may lead to high friction during the attempt to release the stent and subsequent deployment failure.In this case, the tracking path was heavily calcified and the target anatomy was straight.As reported, the lesion had been pre-dilated.The use of a guide wire smaller than recommended in the ifu may be another contributing factor to the reported event.In this case, a 0.018" guide wire was used instead of a 0.035"' guide wire.Furthermore, the reported use of the device for treatment of an in-stent restenosis represents an off-label use.On the basis of the information available and the evaluation of the sample, a definite root cause for the reported event could not be determined.The ifu states: "examine the stent system for any damage.If it is suspected that the sterility or performance of the device has been compromised, the stent system should not be used." and "if excessive force is felt during stent deployment, do not force the stent system.Remove the stent system as possible, and replace with a new unit." furthermore, the ifu indicates that a 0.035" guide wire is required for the procedure.Additionally, the ifu states: "the safety and effectiveness of this device for use in treatment of in-stent restenosis has not been established." updated data due to sample receipt.Updated 'additional event information' due to receipt of sample.
 
Event or Problem Description
It was reported that the stent failed to deploy during stenting of a pre-dilated lesion in the sfa and popliteal artery due to multifocal disease and recurrent in-stent stenosis of existing stents in the distal sfa.The delivery system was removed without issue and another stent was used to complete the procedure successflully.There was no reported patient injury.

Brand Name
LIFESTENT VASCULAR AND BILIARY STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6225785
Report Number9681442-2017-00003
Device Sequence Number10970371
Product Code NIP
UDI-Device Identifier04049519001203
UDI-Public(01)04049519001203(17)170402(10)ANZD0080
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2017
Device Catalogue NumberEX060603CS
Device Lot NumberANZD0080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/09/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/05/2017
Supplement Report FDA Received Date01/12/2017
03/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1